MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ UREASE TEST BROTH; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ UREASE TEST BROTH; SEE H.10
Model Number 221719
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.3 common device name: culture media, non-selective and differential.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd bbl¿ urease test broth that there was a performance issue.The following information was provided by the initial reporter: customer problem: customer reported lot#: 3039044 showing no reaction at all when inoculated with proteus sp.Customer reports in the past they used to order the 10x concentration tubes (221098), but since they discontinued the product, they got product 221719 as an alternative.Customer reports they have at least received one previous lot of 221719 before nd it reacted normally, however when they changed to lot#: 3039044 , they have not gotten any reaction on any of the tubes.If consumable is tested on bd instrumentation, list serial numbers: lot#: 3039044.Hazard, injury or erroneous results? yes.Hazard, injury or erroneous results details no reaction.
 
Event or Problem Description
It was reported that while using the bd bbl¿ urease test broth that there was a performance issue.The following information was provided by the initial reporter: customer problem: customer reported lot#: 3039044 showing no reaction at all when inoculated with proteus sp.Customer reports in the past they used to order the 10x concentration tubes (221098), but since they discontinued the product, they got product 221719 as an alternative.Customer reports they have at least received one previous lot of 221719 before nd it reacted normally, however when they changed to lot#: 3039044 , they have not gotten any reaction on any of the tubes.If consumable is tested on bd instrumentation, list serial numbers: lot#: (b)(6).Hazard, injury or erroneous results? yes; hazard, injury or erroneous results details no reaction.
 
Additional Manufacturer Narrative
After further evaluation of the complaint, it has been determined that the previously submitted report 1119779-2023-00468 was sent in error.There was no report of serious injury, medical intervention, or reportable device malfunction.Therefore this is not considered to be a reportable malfunction.H3 other text : see h.10.

Brand Name
BD BBL¿ UREASE TEST BROTH
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16801217
Report Number1119779-2023-00468
Device Sequence Number3063815
Product Code JSH
UDI-Device Identifier30382902217191
UDI-Public30382902217191
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/09/2024
Device Model Number221719
Device Catalogue Number221719
Device Lot Number3039044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown